Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 75, NWS Jackson, MS

April 19, 2015East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 19, 2015, 9:09 PM CDT for East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 66 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2015, 9:09 PM CDT (02:09 UTC)
Expired
Apr 19, 2015, 10:15 PM CDT
In force
66 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 140 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 9:25 PM CDTHAIL 1.75Pioneer, LAGOLF BALL SIZE HAIL REPORTED IN BOTH PIONEER AND DARNELL.
Apr 19, 9:26 PM CDTHAIL 1Oak Grove, LA
Apr 19, 9:28 PM CDTHAIL 1.754 E Oak Grove, LA
Apr 19, 10:19 PM CDTTSTM WND DMGPioneer, LAA FEW TREE TOPS WERE SNAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 5:46 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 932 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
932 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1460 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WUUS54 KJAN 200209
SVRJAN
LAC035-067-123-200315-
/O.NEW.KJAN.SV.W.0075.150420T0209Z-150420T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
909 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
  CENTRAL EAST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
  EAST CENTRAL MOREHOUSE PARISH IN NORTHEASTERN LOUISIANA...

* UNTIL 1015 PM CDT

* AT 909 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOODWILL...
  OR 17 MILES EAST OF BASTROP...MOVING NORTHEAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  GOODWILL AROUND 920 PM CDT.
  DARNELL AROUND 925 PM CDT.
  OAK GROVE AROUND 945 PM CDT.
  SHELBURN AROUND 1000 PM CDT.
  LAKE PROVIDENCE AND MILLIKIN AROUND 1005 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FOREST...KILBOURNE AND PIONEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHEASTERN
ARKANSAS AND NORTHEASTERN LOUISIANA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 300 AM CDT FOR WEST CENTRAL MISSISSIPPI.

LAT...LON 3301 9135 3299 9119 3298 9119 3293 9121
      3291 9120 3290 9116 3284 9115 3281 9116
      3275 9116 3274 9112 3262 9157 3264 9160
      3267 9160 3267 9163 3274 9172
TIME...MOT...LOC 0209Z 245DEG 26KT 3271 9162 

HAIL...1.50IN
WIND...60MPH
 
$$

CME
2 follow-up statements
495 
WWUS54 KJAN 200219
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
919 PM CDT SUN APR 19 2015

LAC067-200228-
/O.CAN.KJAN.SV.W.0075.000000T0000Z-150420T0315Z/
MOREHOUSE LA-
919 PM CDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOREHOUSE PARISH
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHEASTERN
ARKANSAS AND NORTHEASTERN LOUISIANA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 300 AM CDT FOR WEST CENTRAL MISSISSIPPI.

LAT...LON 3301 9135 3299 9119 3298 9119 3293 9121
      3291 9120 3290 9116 3284 9115 3281 9116
      3275 9116 3274 9112 3263 9152 3264 9157
      3267 9160 3278 9158
TIME...MOT...LOC 0218Z 252DEG 26KT 3271 9153 

$$

LAC035-123-200315-
/O.CON.KJAN.SV.W.0075.000000T0000Z-150420T0315Z/
WEST CARROLL LA-EAST CARROLL LA-
919 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR WEST CARROLL AND CENTRAL EAST CARROLL PARISHES...

AT 918 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DARNELL...OR
20 MILES WEST OF TRANSYLVANIA...MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  DARNELL AROUND 925 PM CDT.
  OAK GROVE AROUND 940 PM CDT.
  LAKE PROVIDENCE AND SHELBURN AROUND 1000 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FOREST...KILBOURNE AND PIONEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHEASTERN
ARKANSAS AND NORTHEASTERN LOUISIANA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 300 AM CDT FOR WEST CENTRAL MISSISSIPPI.

LAT...LON 3301 9135 3299 9119 3298 9119 3293 9121
      3291 9120 3290 9116 3284 9115 3281 9116
      3275 9116 3274 9112 3263 9152 3264 9157
      3267 9160 3278 9158
TIME...MOT...LOC 0218Z 252DEG 26KT 3271 9153 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

CME
431 
WWUS54 KJAN 200230 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT SUN APR 19 2015

LAC035-123-200315-
/O.CON.KJAN.SV.W.0075.000000T0000Z-150420T0315Z/
WEST CARROLL LA-EAST CARROLL LA-
930 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL WEST CARROLL AND CENTRAL EAST CARROLL PARISHES...

AT 930 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DARNELL...OR
13 MILES WEST OF LAKE PROVIDENCE...MOVING NORTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAKE PROVIDENCE...OAK GROVE...SHELBURN...MILLIKIN...FOREST AND
PIONEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHEASTERN
LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT
FOR WEST CENTRAL MISSISSIPPI.

LAT...LON 3292 9144 3299 9119 3298 9119 3293 9121
      3291 9120 3290 9116 3284 9115 3281 9116
      3275 9116 3274 9112 3268 9141 3277 9149
TIME...MOT...LOC 0230Z 245DEG 28KT 3275 9141 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 8:56 PM CDT, 13 minutes earlier.

Area forecast discussion, Apr 19, 8:56 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
856 PM CDT SUN APR 19 2015

.UPDATE...

HAVE MADE SOME ADJUSTMENTS TO HAZARD PRODUCTS/FORECAST BASED ON
CONVECTIVE EVOLUTION THUS FAR...MAINLY TO RAISE SEVERE THREAT/POPS
OVER SOUTHERN PORTIONS OF NE LA INTO SW MS GIVEN CURRENT CLUSTER OF
SUPERCELLS CROSSING CENTRAL LA. THE ENVIRONMENT IS STILL FAVORABLE
FOR VERY LARGE HAIL WITH RECENT SPC SARS OUTPUT FAVORING ~ 4 INCH
DIAMETER HAIL OVER NE LA. AS EXPECTED...SHV/LCH/JAN 00Z SOUNDINGS
REVEAL RELATIVELY DRY DEEP LAYER COLUMNS AND VERY STEEP LAPSE RATES
WITH FAVORABLE SHEAR PROFILES FOR SPLITTING SUPERCELLS. A TORNADO
THREAT EXISTS IN PARTICULAR WITH THE RIGHT-MOVING CELLS AS SEEN THUS
FAR...AND THIS THREAT COULD INCREASE SOME AS LOW LEVEL MOISTURE
CONVERGENCE INCREASES IN THE VICINITY OF THE MOST CONCENTRATED
SUPERCELL CLUSTER OVER CENTRL LA APPROACHING EXTREME SW PORTIONS OF
THE ARKLAMISS. CONFIDENCE IS LOWER ON COVERAGE FARTHER NORTH WITH
HRRR GUIDANCE CONTINUING TO INSIST ON MORE FOCUSED DEVELOPMENT LATER
THIS EVENING AS LARGE SCALE FORCING INCREASES...BUT IT ISN'T HANDLING
THE CURRENT SCENARIO VERY WELL. HAVE DECREASED POPS JUST A LITTLE
ALONG/S OF THE HWY 82 CORRIDOR FOR NOW WITH EXPECTATION THAT
INCREASED COVERAGE WILL PAN OUT BUT PERHAPS NOT TO EXTENT THAT HRRR
IS SHOWING. /EC/

&&

.AVIATION...ISOLATED SVR TSRA COULD IMPACT GLH/GWO/JAN/HKS AND
PERHAPS OVER TO GTR/MEI/HBG SITES NEXT SEVERAL HOURS...THEN POTENTIAL
FOR SOME MVFR CATEGORY STRATUS DURING THE EARLY/MID MORNING BEFORE
MUCH DRIER AIR ENVELOPS THE ARKLAMISS WITH VFR CATEGORIES PREVAILING
THROUGH MONDAY EVENING. /EC/

&&

.PREV DISCUSSION... /ISSUED 430 PM CDT SUN APR 19 2015/

..LARGE HAIL AND DAMAGING WINDS A MAJOR CONCERN NORTHWEST OF THE
NATCHEZ TRACE CORRIDOR THIS EVENING...

DISCUSSION...THE FORECAST IS REMAINS ON TRACK FOR THIS EVENING. DRY
WEATHER CURRENTLY PREVAILS ACROSS THE REGION AS A DISTURBANCE
PRODUCING THUNDERSTORMS OVER NORTH AL PULLS AWAY AND A LARGER
SYNOPTIC UPPER LEVEL TROUGH (AND ASSOCIATED SURFACE PRE-FRONTAL
TROUGH) APPROACHES THE ARKLATEX AND SABINE RIVER. 18Z SOUNDINGS AT
LZK/SHV/JAN INDICATE THE ELEVATED MIXED LAYER (EML) IS ADVECTING
EAST IN ADVANCE OF SAID TROUGH IN THE PLAINS...LENDING A HIGH AMOUNT
OF POTENTIAL INSTABILITY TO THE ATMOSPHERE ACROSS AN INCREASING
AMOUNT OF THE LOWER MS VALLEY. SHALLOW MOISTURE DEPTH AND THERMAL
MID LAYER CAPPING UNDERNEATH THESE HIGH LAPSE RATES ALOFT (IE...A
LOADED GUN TYPE ENVIRONMENT) WILL REQUIRE NON-NEGLIGIBLE FORCING TO
TRIGGER THUNDERSTORMS...WHICH IS WHY IT IS TOTALLY DRY ACROSS OUR
REGION AT 4 PM. HOWEVER...A GLANCE BACK TO THE PRE-FRONTAL TROUGH (A
SOURCE OF CONSOLIDATED LIFT) REVEALS VIGOROUS CONVECTIVE DEVELOPMENT
IN THE PAST HOUR OR TWO. THIS ACTIVITY SHOULD INCREASE IN COVERAGE
TO OUR WEST THROUGH THE REMAINDER OF THE AFTERNOON BEFORE SLIDING
EAST INTO AREAS NORTHWEST OF THE NATCHEZ TRACE CORRIDOR BEFORE 10 PM
(POSSIBLY ENTERING ASHLEY CO AR AND MOREHOUSE PARISH BY 7 PM). ML
CAPE VALUES RANGING FROM 1500-2500 J/KG...0-3 KM SRH VALUES RANGING
FROM 200-300 M2/S2...AND 0-6 KM BULK SHEAR VALUES OF AROUND 40 KTS
SUGGEST A MIXED MODE OF GUSTY LINE SEGMENTS AND SUPERCELLS IN
WESTERN ZONES. PARTICULARLY WITH SUPERCELLS COMING IN FROM THE WEST
THE POTENTIAL WILL EXIST FOR LARGE HAIL OVER GOLF BALL SIZE WHILE
ANY BOWING LINE SEGMENTS COULD BE CAPABLE OF WINDS TO 70 MPH OR MORE
(AND WE CANNOT RULE OUT A TORNADO SPINNING UP IN ASSOCIATION WITH
QLCS ACTIVITY).

AS CONVECTION PUSHES TOWARD THE NATCHEZ TRACE CORRIDOR IN THE LATE
EVENING TO NEAR MIDNIGHT INSTABILITY WILL BE GRADUALLY WANING AND
MOST HIRES MODEL SOLUTIONS SUGGEST STORMS MAY HAVE A HARD TIME
HOLDING TOGETHER WITH ANY VIGOR SOUTHEAST OF THE NATCHEZ TRACE. THUS
THE ADVERTISED RISK OF SEVERE WEATHER POTENTIAL DECREASING
SUBSTANTIALLY INTO THE SOUTHEASTERN PORTION OF THE CWA LATER IN THE
EVENING LOOKS VERY ACCURATE.

EXPECT ALL STORMS TO BE WEAK AT BEST (OR HAVE EXITED TO THE EAST) BY
AROUND 3 AM. SOME SHOWERS COULD CONTINUE IN PORTIONS OF CENTRAL AND
EASTERN MS UNTIL DAYBREAK...OR MAYBE EVEN A BIT BEYOND THAT NEAR THE
GOLDEN TRIANGLE. BUT...ALAS...BY MIDDAY IN ALL AREAS IT IS A GOOD
BET RAIN AND STORMS WILL BE OUT OF THE FORECAST PICTURE UNTIL AT
LEAST WEDNESDAY. THE AIRMASS COMING IN THE WAKE OF TONIGHTS STORMS
WILL BE NOTICEABLY COOLER AND LESS HUMID...BUT FORTUNATELY THERE IS
NO RISK FOR ANY FROST TO HAMPER GROWING TENDER VEGETATION.

BUT GOOD THINGS MUST COME TO AN END BY WEDNESDAY (BUT MAYBE WAITING
UNTIL THURSDAY IF WE ARE LUCKY) AS A RATHER ACTIVE NORTHWEST FLOW
PATTERN WILL DEVELOP AND THE BAROCLINIC ZONE PREVIOUSLY TO OUR SOUTH
WILL DRAPE ACROSS THE REGION FOR SEVERAL DAYS. IN THE SPRING TIME
AROUND HERE THIS IS A RECIPE FOR REPEATED OPPORTUNITIES FOR SHOWERS
AND STORMS. THERE IS DEFINITELY SOME RISK OF POTENT STORMS AND
LOCALLY HEAVY RAINFALL IN THIS SORT OF PATTERN AND WE WILL HAVE TO
MONITOR FOR THIS POTENTIAL CLOSELY OVER THE NEXT HANDFUL OF DAYS.
FORTUNATELY...CURRENT MODEL CONSENSUS SUGGESTS THE CRUX OF THE
STORMY PATTERN WILL BE FOCUSED FURTHER BACK WEST TOWARD THE ARKLATEX
WEDNESDAY AND THURSDAY ALTHOUGH THERE WILL DEFINITELY BE A CHANCE
FOR SOME HAZARDOUS IMPACT IN OUR REGION BY THE END OF THE WEEK. FOR
NOW (AND GIVEN UNCERTAINTIES) THERE IS STILL TIME TO REFINE THINKING
BEFORE OFFICIALLY ADVERTISING ANYTHING IN THE HWO AND CREATING
DEDICATED GRAPHICS. /BB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Apr 19, 7:07 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
707 PM CDT SUN APR 19 2015

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025-026-034-035-
040-041-210015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
707 PM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THIS EVENING

THERE IS A SIGNIFICANT THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING
GOLF BALL TO BASEBALL SIZE HAIL AND DAMAGING WIND GUSTS OF 75 MPH. A
TORNADO OR TWO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ026-MSZ027>033-036>039-042>045-047>049-053-054-059>061-210015-
CONCORDIA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON-LEAKE-
NESHOBA-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
FRANKLIN-
707 PM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THIS EVENING INTO TONIGHT

THERE IS AN ELEVATED THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING
HAIL TO THE SIZE OF GOLF BALLS...ALONG WITH DAMAGING WIND GUSTS OF 60
MPH OR GREATER. THIS COMES AS A COLD FRONT MOVES THROUGH THE REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ046-050>052-055>058-062>066-072>074-210015-
KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
707 PM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

THERE IS A LIMITED THREAT FOR SEVERE STORMS THIS EVENING. THESE
STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND
DAMAGING WIND GUSTS OF 60 MPH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 19, 8:55 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
855 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             MANGHAM                 32.31N 91.77W
04/19/2015  E1.00 INCH       RICHLAND           LA   PUBLIC

&&

CME
Special weather statement, Apr 19, 8:57 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CDT SUN APR 19 2015

ARZ075-MSZ034-200215-
CHICOT AR-WASHINGTON MS-
857 PM CDT SUN APR 19 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT AND NORTHWESTERN
WASHINGTON COUNTIES UNTIL 915 PM CDT...

AT 857 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MCMILLAN CORNER...OR NEAR LAKE VILLAGE...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GREENVILLE AROUND 915 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3329 9130 3342 9138 3353 9117 3348 9105
      3335 9099
TIME...MOT...LOC 0157Z 248DEG 35KT 3337 9126

CME
Local storm report, Apr 19, 9:06 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
906 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             1 W ALTO                32.36N 91.88W
04/19/2015  M1.25 INCH       RICHLAND           LA   STORM CHASER

            ON SR-15. HAIL LASTED ABOUT 7 MIN.

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:21 PM CDTSevere Thunderstorm WarningJANFranklin, Richland54 min
Apr 19, 9:02 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia43 min
Apr 19, 9:11 PM CDTSpecial Weather StatementJANMorehouse34 min
Apr 19, 9:14 PM CDTSevere Thunderstorm WarningJANFranklin, Richland46 min
Apr 19, 9:27 PM CDTSevere Thunderstorm WarningJANMorehouse, West Carroll48 min
Apr 19, 9:44 PM CDTSevere Thunderstorm WarningJANConcordia61 min
Apr 19, 10:14 PM CDTSevere Thunderstorm WarningJANEast Carroll, Richland, West Carroll47 min
Apr 20, 11:50 AM CDTRiver Flood WarningJANConcordia17 days
Apr 20, 11:51 AM CDTRiver Flood AdvisoryJANEast Carroll36 hr
Apr 20, 11:51 AM CDTRiver Flood AdvisoryJANMadison, Tensas36 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.